Alert archive / Pennsylvania / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

July 9, 2014Carbon County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 9, 2014, 9:51 PM EDT for Carbon County, Pennsylvania. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2014, 9:51 PM EDT (01:51 UTC)
Expired
Jul 9, 2014, 11:00 PM EDT
In force
69 min
Issued by
NWS Philadelphia/Mount Holly

County Carbon County, PA

The radar

The Binghamton radar (KBGM), 139 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WWUS81 KPHI 100151
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
951 PM EDT WED JUL 9 2014

PAZ054-055-061-062-100300-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
951 PM EDT WED JUL 9 2014

...A STRONG THUNDERSTORM WILL AFFECT CARBON...NORTH CENTRAL LEHIGH...
SOUTHWESTERN MONROE AND WEST CENTRAL NORTHAMPTON COUNTIES...

AT 945 PM EDT...A STRONG THUNDERSTORM WAS NEAR JORDAN VALLEY...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THIS STORM WILL BE NEAR EMERALD AROUND 1000 PM...BERLINSVILLE AROUND
1010 PM AND KUNKLETOWN AROUND 1020 PM. IT SHOULD PASS JUST NORTH OF
ALLENTOWN AND BETHLEHEM.

LAT...LON 4106 7553 4099 7551 4088 7544 4076 7545
      4072 7579 4074 7577 4084 7592 4090 7598
      4096 7589 4101 7574 4108 7578 4111 7575
      4114 7569 4113 7564 4115 7561

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 9, 9:10 PM EDT, 41 minutes earlier.

Area forecast discussion, Jul 9, 9:10 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
910 PM EDT WED JUL 9 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST TONIGHT
BEFORE STALLING NEAR THE DELMARVA ON THURSDAY. HIGH PRESSURE WILL
BRIEFLY BUILD ACROSS THE NORTHEAST FRIDAY INTO SATURDAY, BEFORE IT
PUSHES OFFSHORE LATER IN THE DAY SATURDAY. THEN A SERIES OF SURFACE
TROUGHS WILL AFFECT THE AREA EARLY NEXT WEEK, FOLLOWED BY A SLOW
MOVING COLD FRONT TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

REMOVED THE SEVERE THUNDERSTORM WATCH HEADLINES. POPS WILL REMAIN
IN THE FORECAST FOR MOST OF US DURING THE OVERNIGHT WITH THE
STALLED FRONT OVERHEAD. BUMPED UP POPS THIS EVENING ACROSS THE
DELMARVA. KEPT THUNDER IN THE FORECAST FROM ABOUT THE I-95
CORRIDOR SOUTHWARD.

PREVIOUS DISCUSSION...
SEVERE THUNDERSTORM WATCH NUMBER 407 HAS JUST BEEN
ISSUED. THIS WATCH BOX IS IN EFFECT THRU 10 PM INCLUDES MOST OF
THE CWA WITH THE EXCEPTION OF THE SRN TIP OF NJ AND THE SRN
DELMARVA. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT.

PREVIOUS DISCUSSION...
A 986 MB SFC LOW IS ANALYZED OVER CENTRAL QUEBEC. ATTENDANT COLD
FRONT EXTENDS TO THE SOUTH INTO THE ADIRONDACKS AND TO THE SW INTO
NRN PA AND OH. NUMEROUS SHOWERS AND STORMS HAVE DEVELOPED ALONG THE
FRONT. FARTHER DOWNSTREAM...MORE SCT CONVECTION IS OCCURRING ALONG A
PRE-FRONTAL TROUGH INTO CENTRAL AND NORTHEASTERN PA. SPC
MESOANALYSIS SHOWS BETWEEN 500-1000 J/KG OF MLCAPE OVER MUCH OF THE
AREA WITH LOCALLY HIGHER AMOUNTS ANALYZED OVER THE DELMARVA. BULK
SHEAR VALUES OF 35-45 KT COMBINED WITH THIS AMOUNT OF INSTABILITY
WILL BE SUPPORTIVE OF A FEW DAMAGING DOWNBURSTS, ESPECIALLY FARTHER
NORTH AND WEST, WHERE THE BETTER WIND FIELD AND MORE SIGNIFICANT
INTRUSION OF MID-LVL DRY AIR RESIDES. MODEST LIFT SHOULD LIMIT
COVERAGE OF CONVECTION SO POPS ARE LIMITED TO CHANCE. THIS ACTIVITY
WILL PROGRESS EWD TOWARD PHILADELPHIA, SRN NJ AND THE DELMARVA THIS
EVE AS THE COLD FRONT MOVES SOUTHEASTWARD ACROSS THE REGION. SHOWERS
MAY LINGER OVERNIGHT NEAR THE FRONT ACROSS SRN NJ/DELMARVA.

A BAND OF SHOWERS ALONG THE PRE-FRONTAL SHORTWAVE TROUGH WILL MOVE
DOWNSTREAM FROM THE CHSPK BAY INTO THE DELMARVA AND SRN NJ LATE THIS
MRNG AND EARLY THIS AFTN. MAY SEE AN ISO TSTM DEVELOP WITH THIS
ACTIVITY BUT OVERALL COVERAGE AND STRENGTH OF CONVECTION WILL BE
LIMITED WITHOUT MUCH OF AN OPPORTUNITY FOR THE BOUNDARY LAYER TO
DESTABILIZE BEFOREHAND. EXPECT ADDITIONAL CONVECTION TO DEVELOP IN
CENTRAL PA JUST AHEAD OF THE COLD FRONT DURING THE PEAK HEATING HRS
THIS AFTN. THESE SHOWERS AND STORMS ARE THEN EXPECTED TO PROGRESS
EWD INTO ERN PA LATER IN THE AFTN. LIMITED POPS TO CHANCE WITH
SYNOPTIC LIFT RATHER WEAK.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AN AMPLIFIED RIDGE OVER THE ATLANTIC OCEAN WILL BE ASSOCIATED WITH
AN OMEGA BLOCK THAT DEVELOPS OVER THE GREENLAND. UPSTREAM
RAMIFICATIONS OF THIS BLOCKING PATTERN WILL ALLOW THE UPPER LOW TO
REMAIN CUTOFF OVER QUEBEC AND ITS ASSOCIATED LONGWAVE TROUGH OVER
THE GREAT LAKES AND MIDWEST. OPERATIONAL MODEL GUIDANCE IN FAIRLY
GOOD AGREEMENT WITH THE POSITION OF THE COLD FRONT IN SRN
NJ/DELMARVA AT 12Z THURSDAY. THE FRONT WILL BECOME ORIENTED PARALLEL
TO THE S-SWLY STEERING FLOW IN BETWEEN THE UPSTREAM TROUGH AND
DOWNSTREAM RIDGE, CAUSING THE FRONTAL BOUNDARY TO STALL OVER THE SRN
THIRD OF THE CWA ON THURSDAY.

THE EXPECTED POSITION OF THE STATIONARY FRONT, POSITION OF THE
UPPER-LVL JET STREAK, AND TRACK OF A MID-LVL SHORTWAVE TROUGH ALL
CONTRIBUTE TO LARGE-SCALE LIFT FOR SRN NJ, DE, AND THE ERN SHORE OF
MD. POPS WERE INCREASED IN THESE SRN ZONES BUT DID NOT QUITE HAVE
THE FCST CONFIDENCE TO GO WITH LIKELY POPS DUE TO UNCERTAINTIES IN
TIMING OF PRECIP. CLOUDS EXPECTED TO LIMIT CONVECTIVE POTENTIAL AND
THUS THE SETUP FOR SEVERE TSTMS NOT NEARLY AS FAVORABLE AS YESTERDAY
AND TODAY.

CLOUD COVER AND SHOWER CHANCES DECREASE FARTHER NORTH. KEPT FCST DRY
NORTH OF INTERSTATES 195 AND 76.

MAX TEMP FCST WEIGHTED MORE WITH THE MET GUIDANCE. LIKED THE GRIDDED
OUTPUT WITH THE WARMEST TEMPS IN THE PHILA METRO AND CENTRAL NJ,
JUST NORTH, WHICH MAY BE JUST NORTH OF THE THICKER CLOUD CLOVER.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AT THE BEGINNING OF THE LONG TERM PERIOD, THE FRONTAL BOUNDARY WILL
REMAIN STALLED OUT OFFSHORE OF THE EAST COAST, WHILE PW VALUES LOWER
SLIGHTLY ACROSS THE AREA INTO FRIDAY. HOWEVER, THERE COULD REMAIN
JUST ENOUGH MOISTURE TO INTERACT WITH ANY SHORT WAVE/VORTICITY
IMPULSES THAT SLIDE ACROSS THE AREA WITHIN THE BROAD TROUGH ALOFT
THAT WILL REMAIN ACROSS THE EAST COAST. THE GREATEST LIKELIHOOD IS
ACROSS OUR FAR SOUTHERN NEW JERSEY AND SOUTHERN DELMARVA ZONES,
WHICH WILL BE CLOSER TO ANY INFLUENCE OF THE FRONT TO OUR SOUTH AND
WHERE ANY MOISTURE REMAINS POOLED.

HIGH PRESSURE WILL CONTINUE TO SLIDE ACROSS THE NORTHEAST FRIDAY
INTO FRIDAY NIGHT WHICH SHOULD HELP REINFORCE THE DRYING POTENTIAL.
THE HIGH BUILDS OFF THE NORTHEAST COAST SATURDAY, WHICH WILL ALLOW A
RETURN FLOW TO DEVELOP ACROSS THE AREA. WITH THIS RETURN FLOW,
MOISTURE RETURNS, AND WITH A VORTICITY IMPULSE APPROACHING THE AREA
SATURDAY, A FEW SCATTERED SHOWERS/THUNDERSTORMS COULD DEVELOP. THESE
WILL LIKELY BE MAINLY AFTERNOON/DIURNALLY DRIVEN AND DIMINISH AFTER
SUNSET.

AS WE MOVE INTO SUNDAY AND EARLY NEXT WEEK, WE ALMOST COPY AND PAST
THE FORECAST FROM THE LAST SEVERAL DAYS, AND PASTE IT INTO THE
FORECAST SUNDAY THROUGH WEDNESDAY PERIOD NEXT WEEK. AN AREA OF LOW
PRESSURE IS EXPECTED TO MOVE INTO SOUTHEASTERN CANADA, WHILE A
SERIES OF FRONTAL BOUNDARY CIRCLE AROUND THE LOW ACROSS THE GREAT
LAKES AND NORTHEAST. AHEAD OF THESE BOUNDARIES, A
PRE-FRONTAL/LEE-SIDE TROUGH IS POSSIBLE EACH DAY. SEVERAL SHORT
WAVE/VORTICITY IMPULSES ARE EXPECTED TO MOVE ACROSS OUR AREA EACH
DAY, WHICH WILL MAKE SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY
UNTIL THE MAIN COLD FRONT MOVES ACROSS THE AREA. THIS IS NOT
EXPECTED UNTIL AT LEAST TUESDAY NIGHT INTO WEDNESDAY. SO WE WILL
HAVE AT LEAST A CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY FROM SUNDAY
THROUGH TUESDAY. EVEN THOUGH THERE IS A CHANCE EACH DAY, IT IS NOT
EXPECTED TO BE A COMPLETE WASHOUT EVERYWHERE EACH DAY. STILL,
INSTABILITY WILL BE INCREASING, AND PW VALUES WILL AS WELL. SO WE IT
REMAINS POSSIBLE FOR PERIOD OF HEAVY RAINFALL AND STRONG STORMS AS
WELL. ANY SEVERE POTENTIAL WILL DEPEND ON EACH DAY'S INSTABILITY AND
WIND/SHEAR PROFILES WHICH WILL BECOME MORE EVIDENT IN THE DAYS TO
COME.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MAINLY VFR TONIGHT. THE EXCEPTION WILL BE IN SHOWERS AND SOME FOG.
ADDED SOME MVFR CONDITIONS.

THE COLD FRONT WILL PROGRESS SWD THRU THE TERMINALS TNGT AND WILL BE
ASSOCIATED WITH A WIND SHIFT FROM S TO NW OVNGT AND EVENTUALLY N-NE
BY THU. ADDITIONAL SHRA EXPECTED IN VC OF ILG/MIV/ACY ON THU. TSRA
CHANCES WILL BE LOW.

OUTLOOK...
THURSDAY NIGHT-FRIDAY...MOSTLY VFR. A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS, MAINLY ACROSS OUR SOUTHERN TAF SITES.

FRIDAY NIGHT-SATURDAY NIGHT...MVFR CIGS POSSIBLE WITH EASTERLY FLOW.

SUNDAY-MONDAY...SHOWERS AND THUNDERSTORMS POSSIBLE, WHICH COULD
LOWER CIGS/VSBYS.

&&

.MARINE...
AFTERNOON MODELS KEEP THE WINDS AND OCEAN SEAS BELOW SCA LEVELS.
HEADLINES HAVE BEEN REMOVED. EXPECTING TO MAX OUT AHEAD OF THE
FRONT IN THE 15-20 KT RANGE WITH 4 FOOT SEAS.

WINDS SHOULD BE LIGHT ON THURSDAY WITH THE FRONTAL BOUNDARY STALLING
OVER THE WATERS. POTENTIAL FOR A FEW TSTMS ON THURSDAY NEAR THE
DELAWARE WATERS.

OUTLOOK...
THURSDAY NIGHT-FRIDAY...SUB-ADVISORY CONDITIONS EXPECTED. CHANCE OF
SHOWERS/THUNDERSTORMS, MAINLY SOUTHERN WATERS. HIGHER WINDS/SEAS
NEAR THUNDERSTORMS.

FRIDAY NIGHT-SATURDAY NIGHT...SUB-ADVISORY CONDITIONS EXPECTED.

SUNDAY-MONDAY...SUB-ADVISORY CONDITIONS EXPECTED, BUT WINDS WILL BE
INCREASING IN THE SOUTHWESTERLY FLOW AHEAD OF AN APPROACHING FRONTAL
BOUNDARY. CHANCE OF SHOWERS/THUNDERSTORMS. HIGHER WINDS/SEAS NEAR
THUNDERSTORMS.

&&

.TIDES/COASTAL FLOODING...
TIDAL LEVELS WILL BE INCREASING LATER IN THE WEEK INTO THE WEEKEND
AS WE APPROACH FULL MOON ON SATURDAY. HOWEVER, CURRENT GUIDANCE
KEEPS THE FORECAST BELOW ADVISORY LEVELS THROUGH SATURDAY.

&&

.RIP CURRENTS...
THE THREAT FOR RIP CURRENTS ALONG THE NEW JERSEY AND DELAWARE
COASTS SHOULD DIMINISH TO LOW TOMORROW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...KLEIN/KRUZDLO
SHORT TERM...KLEIN
LONG TERM...ROBERTSON
AVIATION...KLEIN/ROBERTSON/KRUZDLO
MARINE...KLEIN/KRUZDLO/ROBERTSON
TIDES/COASTAL FLOODING...ROBERTSON
RIP CURRENTS...KRUZDLO
Hazardous weather outlook, Jul 9, 8:42 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
842 PM EDT WED JUL 9 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-110045-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
842 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-110045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
842 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 9, 6:33 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
633 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             BATH                    40.73N  75.39W
07/09/2014  M1.00 INCH       NORTHAMPTON        PA   SOCIAL MEDIA

            NICKEL TO QUARTER SIZE HAIL REPORTED IN BATH.

0553 PM     HAIL             MOORE TWP               40.78N  75.43W
07/09/2014  M1.50 INCH       NORTHAMPTON        PA   SOCIAL MEDIA

            1.5 INCH HAIL IN MOORE TOWNSHIP.

&&

EVENT NUMBER PHI1400505 PHI1400504

STAFF
Special weather statement, Jul 9, 6:46 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
646 PM EDT WED JUL 9 2014

MDZ019-020-100015-
CAROLINE MD-TALBOT MD-
646 PM EDT WED JUL 9 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CAROLINE AND
SOUTHERN TALBOT COUNTIES...

AT 640 PM EDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED
FROM 7 MILES NORTHWEST OF DARES BEACH TO SAINT LEONARD TO 17 MILES
SOUTHWEST OF COVE POINT...MOVING EAST AT 25 MPH.

THE STRONGEST WINDS MAY PASS SOUTH OF THE AREA. REGARDLESS WIND
GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

PLEASE BE ON THE ALERT FOR POSSIBLE WARNINGS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR OXFORD AROUND 730 PM...HAMBLETON AROUND 740
PM...WINDYHILL AROUND 750 PM...CHOPTANK AROUND 800 PM AND AGNER
AROUND 810 PM.

LAT...LON 3873 7635 3877 7575 3867 7574 3870 7583
      3869 7589 3866 7595 3860 7598 3857 7602
      3860 7608 3859 7612 3873 7626 3870 7627
      3871 7631 3868 7631 3867 7635 3868 7636

TFG
Special weather statement, Jul 9, 7:37 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT WED JUL 9 2014

DEZ003-004-100100-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
737 PM EDT WED JUL 9 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SUSSEX
COUNTY...

AT 732 PM EDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED
FROM LLOYDS TO 7 MILES EAST OF ANDREWS TO 14 MILES SOUTHWEST OF
ANDREWS...MOVING EAST AT 35 MPH.

WHILE THE STRONGEST WINDS MIGHT PASS SOUTH OF DELAWARE, WIND GUSTS TO 40
MPH ARE POSSIBLE ALONG THE BORDER WITH MARYLAND. WE ARE MONITORING
ANY NORTHWARD CHANGE FOR A POSSIBLE SEVERE THUNDERSTORM WARNING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR BETHEL AROUND 820 PM...LAUREL AROUND 830
PM...SYCAMORE AROUND 840 PM...GUMBORO AROUND 850 PM AND SELBYVILLE
AROUND 900 PM.

LAT...LON 3845 7567 3846 7567 3846 7569 3846 7570
      3864 7572 3867 7512 3865 7512 3864 7509
      3868 7508 3868 7506 3845 7504 3845 7505
      3845 7552

TFG
Local storm report, Jul 9, 8:59 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             BATH                    40.73N  75.39W
07/09/2014  M1.00 INCH       NORTHAMPTON        PA   SOCIAL MEDIA

            NICKEL TO QUARTER SIZE HAIL REPORTED IN BATH.

0553 PM     HAIL             MOORE TWP               40.78N  75.43W
07/09/2014  M1.50 INCH       NORTHAMPTON        PA   SOCIAL MEDIA

            1.5 INCH HAIL IN MOORE TOWNSHIP.

0600 PM     TSTM WND DMG     BLAIRSTOWN              40.98N  74.96W
07/09/2014                   WARREN             NJ   911 CALL CENTER

            A COUPLE OF TREES DOWN IN AND AROUND BLAIRSTOWN.

&&

EVENT NUMBER PHI1400505 PHI1400504 PHI1400506

STAFF
Special weather statement, Jul 9, 9:08 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 PM EDT WED JUL 9 2014

PAZ054-055-061-062-100230-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
908 PM EDT WED JUL 9 2014

...A STRONG THUNDERSTORM WILL AFFECT CARBON...NORTH CENTRAL LEHIGH...
SOUTHWESTERN MONROE AND WEST CENTRAL NORTHAMPTON COUNTIES...

AT 906 PM EDT...A STRONG THUNDERSTORM WAS NEAR TUSCARORA...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR LANSFORD AROUND 930 PM...NEW MAHONING AROUND
940 PM...LEHIGHTON AROUND 950 PM...WEISSPORT EAST AROUND 1000 PM...
BELTZVILLE STATE PARK AROUND 1010 PM AND TRACHSVILLE AROUND 1020 PM.

LAT...LON 4105 7552 4099 7551 4088 7544 4076 7545
      4072 7579 4074 7577 4084 7592 4090 7598
      4096 7589 4101 7574 4108 7578 4111 7575
      4114 7569 4113 7564 4115 7561

TFG
Special weather statement, Jul 9, 9:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
951 PM EDT WED JUL 9 2014

PAZ054-055-061-062-100300-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
951 PM EDT WED JUL 9 2014

...A STRONG THUNDERSTORM WILL AFFECT CARBON...NORTH CENTRAL LEHIGH...
SOUTHWESTERN MONROE AND WEST CENTRAL NORTHAMPTON COUNTIES...

AT 945 PM EDT...A STRONG THUNDERSTORM WAS NEAR JORDAN VALLEY...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR EMERALD AROUND 1000 PM...BERLINSVILLE AROUND
1010 PM AND KUNKLETOWN AROUND 1020 PM. IT SHOULD PASS JUST NORTH OF
ALLENTOWN AND BETHLEHEM.

LAT...LON 4106 7553 4099 7551 4088 7544 4076 7545
      4072 7579 4074 7577 4084 7592 4090 7598
      4096 7589 4101 7574 4108 7578 4111 7575
      4114 7569 4113 7564 4115 7561

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:19 AM EDTSpecial Marine WarningPHI86 min
Jul 10, 8:33 AM EDTSpecial Marine WarningPHI42 min
Jul 10, 8:36 AM EDTSpecial Weather StatementPHICumberland39 min
Jul 10, 9:23 AM EDTFlash Flood WarningPHIAtlantic, Cape May4 hr
Jul 10, 9:55 AM EDTSpecial Weather StatementPHICape May65 min
Jul 10, 3:14 PM EDTFlash Flood WatchPHIAtlantic, Cape May, Cumberland, Salem9 hr
Jul 10, 4:39 PM EDTSpecial Marine WarningPHI96 min
Jul 10, 6:27 PM EDTSpecial Weather StatementPHIMorris63 min
Jul 10, 7:02 PM EDTFlash Flood WarningPHIMorris, Somerset3 hr
Jul 9, 9:08 PM EDTSpecial Weather StatementPHICarbon82 min
Jul 10, 1:32 PM EDTAreal Flood AdvisoryPHIKent, Queen Anne's3 hr
Jul 10, 2:28 PM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's3 hr
Jul 10, 3:39 PM EDTAreal Flood AdvisoryPHICaroline3 hr
Jul 10, 4:02 PM EDTFlash Flood WarningPHICaroline4 hr
Jul 10, 3:00 PM EDTSpecial Weather StatementPHIKent60 min
Jul 10, 4:36 PM EDTSpecial Weather StatementPHISussex54 min
Jul 10, 4:59 PM EDTAreal Flood AdvisoryPHISussex3 hr

Nearby

Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.